Jump to content

Search the Community

Showing results for tags 'seniors'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hello, I'm new to this forum and I'm working toward tapering off of 225 mg of venlafaxine. I am a 70 year old male, that has been very active and health conscious. My weakness has been depression. I previously had two periods of feeling depressed that involved obtaining an antidepressant from my general practice doctor. I would get to the point of feeling spacey and or lethargic, then do talk therapy to get back off of the drug. These where phase one antidepressants, and I would taper off slow over say 4 to 6 months without noticeable side effects. These events occurred between 2005 to 2008 per notes I still have. I retired from Highway Engineering March 1, 2014. Many emotional events piled upon me during the next five months. The stressors where; retiring and adjustment period, daughter coming home to live with us and get a divorce, a vicious son in law (being divorced), one or two other more minor stressors that I do not recall, and a huge spiritual crisis in which I felt I had not lived as graciously as God would have wanted me to. In July 2014 I became fixated on thinking about all these things. I sat in a stupor for days, lost 15 pounds, thought the devil was speaking and accusing me of my wrongs and tempted me to deny God and just die. My wife asked me If I had thought of suicide and I admitted that I had. She called 911 and got help. They took me to a hospital and put me on suicide watch till they could transfer me to a psych ward for treatment. I was confined for a week and given many medications. I also had a physical problem that they dealt with. I was released to an out-patient psychiatrist. The psychiatrist told me he would take me off all the previous medications except for increasing my dose of venlafaxine to 225 mg. I have been on venlafaxine for four (4) years. In May 2018 I stopped drinking all alcohol and also stopped experimenting with legalized cannabis. I quickly felt a bit more energy. I put this energy toward searching the internet for information about venlafaxine and antidepressants. I have learned much, but still want to keep learning. My Psychiatris agreed to allow me to get off Venlafaxine October 4, 2017, after telling him repeatedly about my desire to and why. He reduced my venlafaxine from 225 mg to 150 mg. The short of it is that I did not make it, and went back to the full dose. After learning more about how to decrease slowly, I am ready to try again. I have sought the help of my general practice doctor, who is supportive and has reduced me to 187.5 mg. Since I know that a 10% reduction is better, I cut open a 37.5 mg capsule, counted the beads, and took 40% of those beads, 15, and added them to the 187.5 mg, for a new total of 202.5 mg. I'm also taking daily notes of my physical and mental state, and dosage. I will see my general practice doctor monthly. I will be also talking to my Psychiatrist about my plans. I plan to start talk therapy also. Does anyone have any advise or comments?
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy